Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Had flu, swelling in legs, warming of skin. Reduction in CD and CD4. Is it other infection?

I recently had the flu (within the last month). At about the same time, I noticed swelling in my legs, which was accompanied by a warming of the skin, followed by a very noticeable cooling of the same area. Shortly after, I started having leg cramps in my shin and calf area. The flu symptoms have subsided, but these other symptoms persist. I am currently on Truvada , Norvir, Prezista, Acyclovir , Lipitor , and Lomotil. My recent labs showed a rather drastic reduction in CD4 , with approximately 8% drop in CD4%. My viral load is/was still undectectable. My physician attributes the decrease in CD4 and CD4% to an already developed case of the flu or other infection, as I became ill the day I received my flu shot. With these symptoms, is there cause for alarm, or might this just be my body readjusting after the illness? Thanks for your time
Asked On : Sun, 2 Dec 2012
Answers:  1 Views:  7751
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
HIV AIDS Specialist 's  Response
Welcome to HCM.
Your physician is exactly right in his prediction.
As long as your Viral load is in undetectable level there is nothing to worry. The reduction in CD4 count and ratio may be due to recent illness, you had, say flu. Repeat the count after 3 months you will be seeing everything is fine.
Sometimes if your immune system might have not been recovered well if you are an older individual or ART started in very late stage, it may be like this.
Wish you a speedy recovery.
DR S.Murugan
Answered: Wed, 4 Sep 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor